Hail, Nassau
- When
- May 28, 5:06 PM EST
- Where
- Nassau County, Yulee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.633, -81.600
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 28, 12:50 PM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT MON MAY 28 2001 UPDATED ZONES TO INCREASE AFTERNOON POPS. SOUTHWEST WINDS FROM THE GULF ARE PROVIDING LOW LEVEL MOISTURE ACROSS THE AREA THIS AFTERNOON... MAINLY OVER THE FL PORTION OF THE CWA. ANOTHER CLUSTER OF STORMS ARE DEVELOPING ACROSS SW GA AND THE PANHANDLE. WITH GOOD AREA OF CU AND A FEW TSTMS HAVE DEVELOPED ALONG THE GULF COAST SEA BREEZE FRONT AND DRIFTED EASTWARD. AT THIS TIME THE AREA OF CU AND TSTMS CONTINUES TO WEAKEN SOME WHAT AS THEY MOVE INTO THE DRIER AIR. HOWEVER WITH AFTERNOON CAPE VALUES ABOVE 4000... EXPECT A FEW STRONG STORMS TO PRODUCE SMALL HAIL AND WIND GUSTS IN THE 40 MPH RANGE. WITH WEAK HIGH PRESSURE REMAINING OVER THE GULF AND S FL... AND A WEAK FRONT JUST NORTH OF THE AREA THROUGH THE FORECAST PERIOD. WE MAY SEE A BRIEF RETURN TO OUR NORMAL AFTERNOON SUMMER-LIKE PATTERN. ALSO WITH THE LOW LEVEL MOISTURE COMBINING WITH THE WILDFIRE SMOKE... WE MAY NEED A SMOKE OR FOG ADVISORY TOMORROW MORNING. MARINE...SEAS IN THE 2 TO 4 FOOT RANGE. PRELIM AMG 67/88/65/88 2434 SSI 69/86/69/85 2434 JAX 68/92/70/89 2434 GNV 68/92t/69/89 2434 22 .JAX... FL...NONE. GA...NONE. JOHNSON
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282330- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1231 PM EDT MON MAY 28 2001 SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL FLORIDA THIS MORNING...AND WILL CONTINUE TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AS SEABREEZES INTERACT WITH AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE NORTHWEST. THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...GUSTY WINDS TO 50 MPH AND SMALL HAIL. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. THE MAJORITY OF THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AFTER SUNSET...LOW VISIBILITIES IN SMOKE FROM WILDFIRES MAY PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...ESPECIALLY NEAR THE INTERSECTIONS OF INTERSTATES 75 AND 10 NEAR LAKE CITY. USE EXTRA CAUTION AND ALLOW PLENTY OF TIME TO REACH YOUR TRAVEL DESTINATIONS TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250447, 5250448.